Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 30, 2004, 3:20 PM CDT for Jefferson County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 3:20 PM CDT (20:20 UTC)
- Expired
- Apr 30, 2004, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 8.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 302022 FFWOKC OKC067-302315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHERN OKLAHOMA * UNTIL 615 PM CDT * AT 320 PM CDT...PERSISTENT VERY HEAVY RAINFALL OVER MAINLY SOUTHWEST PARTS OF JEFFERSON COUNTY WILL LIKELY LEAD TO FLASH FLOODING PROBLEMS...ESPECIALLY IN THE RYAN AND SUGDEN AREAS. SPOTTERS REPORTED THAT BAR DITCHES ARE ALREADY FULL AND MORE VERY HEAVY RAIN WILL OCCUR. EXCESSIVE RUNOFF FROM THIS STORM ACTIVITY WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3408 9810 3390 9793 3398 9754 3429 9781 $$ 11
1 follow-up statement
000 WGUS74 KOUN 302318 FFSOKC OKC067-302330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT FRI APR 30 2004 THE FLASH FLOOD WARNING FOR JEFFERSON COUNTY WILL BE ALLOWED TO EXPIRE AT 615 PM. HEAVY THUNDERSTORMS HAVE MOVED EAST OF THE AREA...BUT OTHER STRONG STORMS WERE DEVELOPING FROM BETWEEN WAURIKA AND RYAN...SOUTHWESTWARD INTO NORTHERN TEXAS. MOVEMENT WAS NORTHEAST. WARNINGS MAY NEED TO BE REISSUED IF THESE STORMS CONTINUE TO INTENSIFY AND MOVE ACROSS AREAS THAT RECEIVED HEAVY RAIN EARLIER IN THE DAY. LAT...LON 3429 9757 3388 9757 3397 9813 3427 9813 $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 11:25 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 11:25 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CDT FRI APR 30 2004 COLD FRONT WAS LOCATED FROM STILLWATER... TO OKC... TO FREDERICK THIS MORNING. HAVE LOWERED TEMPS BEHIND THE FRONT 5 TO 10 DEGREES...WITH CAA...CLOUD COVER...AND RAIN HELPING TO KEEP TEMPS COOL. CLOUDS HAVE BEGUN TO BREAK UP AHEAD OF THE FRONT. HAVE ADJUSTED SKY COVER. SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT. WITH ELEVATED SHOWERS AND MAYBE A FEW THUNDERSTORMS POSSIBLE BEHIND THE FRONT AS SEEN ON CURRENT RADARS. UPR LOW CONT OVR COLORADO/NEW MEXICO THIS MORNING. HAVE ADJUSTED HOURLY GRIDS TO SHOW CURRENT POSITION AND EXPECTED MOVEMENT OF FRONT. WILL SEND UPDATE SHORTLY. MAXWELL 223 AM CDT FRI APR 30 2004 .DISCUSSION... MCS SHOULD CONTINUE ACROSS CENTRAL OK THROUGH MID-MORNING ON THE LLJ. WITH THE UPPER TROUGH STILL WAY TO OUR WEST...I DONT EXPECT THE COLD FRONT TO SURGE SOUTH VERY FAR TODAY. BY LATE AFTERNOON EXPECT STORMS TO GO NEAR DRYLINE/FRONT INTERSECTION IN NORTH TX COUNTIES WITH CONTINUED DEVELOPMENT INTO SW AND CENTRAL OK THIS EVENING. LLJ IS EXPECTED TO SET UP ACROSS THIS AREA OR MAYBE A LITTLE FARTHER EAST OVERNIGHT. HAVE RAISED POPS CONSIDERABLY FOR THE EVENING AND OVERNIGHT AND INTO SATURDAY MORNING FOR THE SOUTHEAST AS THE COLD FRONT PUSHES THROUGH THAT AREA. THERE MAY BE SOME CONCERNS FOR FLOODING TONIGHT. DAY SHIFT CAN BETTER EVALUATE THIS CONSIDERING RAINFALL TOTALS THIS MORNING AND WHERE THE HEAVIEST RAIN IS EXPECTED OVERNIGHT. THE FRONT IS EXPECTED TO CLEAR OUR CWA SATURDAY WITH THE UPPER TROUGH FINALLY MOVING OUT EARLY SUNDAY. COOLER AND DRIER AIR IS TO FOLLOW INTO EARLY WEEK. WITH AN UPPER RIDGE THROUGH THE WESTERN AND CENTRAL ROCKIES, OK SHOULD BE IN WEAK NW FLOW. NO OTHER POPS ARE IN FOR REST OF FORECAST PERIOD...ALTHOUGH WILL HAVE TO WATCH FOR MINOR WAVES THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 48 63 41 / 90 80 20 10 HOBART OK 71 44 65 41 / 60 60 10 10 WICHITA FALLS TX 85 52 65 42 / 50 70 20 10 GAGE OK 61 40 63 38 / 40 20 10 10 PONCA CITY OK 69 46 60 38 / 60 70 20 10 DURANT OK 82 57 65 44 / 60 80 70 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
Hazardous weather outlook, Apr 30, 12:05 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT FRI APR 30 2004
OKZ004>048-050>052-TXZ083>090-011200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK THIS AFTERNOON AND EVENING FOR PORTIONS OF
NORTH TEXAS AND...SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MUCH OF
TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM ARCHER
CITY... TO RYAN... TO SULPHUR... TO CALVIN OKLAHOMA. THE SLIGHT RISK
AREA IS NORTH OF THE MODERATE RISK AND EAST OF A LINE FROM MUNDAY
TEXAS... TO LAWTON... TO YUKON... TO STILLWATER.
TIMING...
SEVERE STORMS ARE MOST LIKELY NOW THROUGH AROUND MIDNIGHT... BUT A
FEW SEVERE STORMS COULD PERSIST WELL INTO THE OVERNIGHT HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON INTO TONIGHT.
DISCUSSION...
A COLD FRONT LOCATED FROM STILLWATER... TO THE OKLAHOMA CITY METRO
AREA... TO FREDERICK THIS MORNING WILL MOVE ONLY SLOWLY
SOUTHEASTWARD THIS AFTERNOON AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES EASTWARD FROM THE SOUTHERN ROCKIES. ALONG AND AHEAD OF THE
FRONT... THE AIRMASS WILL BECOME MODERATELY TO STRONGLY UNSTABLE BY
MID TO LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
THE FRONT AND ALSO ALONG A DRYLINE THAT WILL DEVELOP OVER SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. DEEP LAYER WIND SHEAR WILL BE
SUFFICIENT TO SUPPORT SEVERE STORMS... AND A FEW SUPERCELLS. THE
MOST INTENSE STORMS ARE EXPECTED TO BE ACROSS PORTIONS OF WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA WHERE THE AIRMASS WILL BE MOST
UNSTABLE... AND MOISTURE WILL BE MOST PLENTIFUL. THE TORNADO THREAT
MAY BE SOMEWHAT LIMITED DUE TO RATHER WEAK LOW LEVEL WIND SHEAR...
BUT ANY SUPERCELLS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. AS THE EVENT PROGRESSES THIS EVENING... STORMS
SHOULD EVOLVE INTO A COMPLEX DURING THE EVENING AND OVERNIGHT
HOURS... WITH A CONTINUED THREAT OF HAIL AND HIGH WINDS... ALONG
WITH AN INCREASING THREAT OF HEAVY RAINFALL AND POSSIBLE FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL STILL BE A RISK OF THUNDERSTORMS PARTS OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA ON SATURDAY AS THE COLD FRONT CONTINUES TO
PUSH SOUTHEAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY... MAY 1.
MAXWELLIn the hours before
Local storm report, Apr 30, 2:16 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 S PETROLIA 33.98N 98.23W
04/30/2004 1.50 INCH CLAY TX AMATEUR RADIO
&&
TYLocal storm report, Apr 30, 2:38 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL SUGDEN 34.08N 97.98W
04/30/2004 0.75 INCH JEFFERSON OK PUBLIC
0230 PM HAIL 10 N HENRIETTA 33.96N 98.19W
04/30/2004 0.88 INCH CLAY TX AMATEUR RADIO
&&
TYLocal storm report, Apr 30, 2:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL GRANITE 34.96N 99.38W
04/30/2004 0.75 INCH GREER OK COUNTY OFFICIAL
REPORTED BY GRANITE CITY HALL
&&
TYLocal storm report, Apr 30, 2:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL SUGDEN 34.08N 97.98W
04/30/2004 1.25 INCH JEFFERSON OK PUBLIC
&&
TYLocal storm report, Apr 30, 3:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 5 S WAURIKA 34.09N 98.00W
04/30/2004 0.88 INCH JEFFERSON OK PUBLIC
0255 PM HAIL 5 S WAURIKA 34.09N 98.00W
04/30/2004 0.75 INCH JEFFERSON OK PUBLIC
&&
TYLocal storm report, Apr 30, 3:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LONE WOLF 34.99N 99.25W
04/30/2004 0.88 INCH KIOWA OK PUBLIC
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Apr 29, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 35 min |
| Apr 29, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| Apr 29, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 34 min |
| Apr 29, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 38 min |
| Apr 30, 12:31 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Apr 30, 2:30 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Apr 30, 12:27 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| Apr 30, 12:31 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 59 min |
| Apr 30, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 62 min |
| Apr 30, 2:16 PM CDT | Tornado Warning | OUN | Jefferson | 44 min |
| Apr 30, 2:22 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 53 min |
| Apr 30, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 48 min |
| Apr 30, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 23 min |
| Apr 30, 3:02 PM CDT | Tornado Warning | OUN | Jefferson | 43 min |
| Apr 30, 3:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 61 min |
| Apr 30, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pottawatomie | 47 min |
| Apr 30, 4:30 PM CDT | Tornado Warning | OUN | Love | 30 min |
| Apr 30, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 49 min |
| Apr 30, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 35 min |
| Apr 30, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Apr 30, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 51 min |
| Apr 30, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 49 min |
| Apr 30, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 67 min |
| Apr 30, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Apr 30, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 25 min |
| Apr 30, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 37 min |
| Apr 30, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 31 min |
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.